reaction to sudafed??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

poetic814
New Member


Date Joined Apr 2014
Total Posts : 8
   Posted 4/15/2014 2:18 PM (GMT -6)   
Has anyone else had a reaction to sudafed. Well it made of been the straight sudafed or mixing it witht he theophyllin. I did last night. I was taking it and meclazine because my sinus pressure was causing bad vertigo. A few hours after I took it on the second day I started shaking visably from head to toe. My pulse was at 141 and my blood pressure was in the prehypertension range.
 
I went to ER for treatment and they had me sit in the waiting room for 4 hours. After chugging water and gatoraid it dissipated by the time a doctor saw me and I had a room.
 
They did not want to flush my system at that point because my EKG was improved and my heart rate reduced to about 117.
 
My thing is any time anything physically happens to me I get realllly weak. Like wow I physically can't do it I gotta sit down. Does that happen to anyone else after an attack or any medical ailment. If it does what do you do to make it go away quickly. Its frustrating especially when you chronically have heatlh issues that cause this to occur.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 4/15/2014 7:24 PM (GMT -6)   
Welcome, poetic.

After an episode of tachycardia it's common to feel weak. I get tachy events almost daily and have to rest for varying periods of time depending on how long it went on. My cardiologist gave me a prescription to have on hand just for these events.

Now you want to figure out what exactly caused the event. I'm certainly not going to tell you to take any of the meds you took, particularly not in combination. So, have you had a reaction to any of them separately?

Were any of the meds liquid? Colored liquid? Sweetened?
What other ingredients were in the preparations?
I have more trouble with preservatives and "non-active" ingredients than the active ones.

What did you eat or drink just prior to or within an hour or so of taking the meds?
Have you had events like this previously? If so, you probably can figure out what your trigger is by keeping a food and medicine journal aka food log. See the search box at the top of the page for many threads.

I recommend seeing an allergist and a cardiologist. I'm just a patient.
And avoid the Gatoraid because of the corn syrup and colors in case you have sensitivity to those.

Best wishes!

poetic814
New Member


Date Joined Apr 2014
Total Posts : 8
   Posted 4/17/2014 5:13 AM (GMT -6)   
Thank you for the info! The nurse I asked must have no idea.
Which did not help. I Ended up back at the ER a day later I pushed
Myself to hard and was also a little dehydrated. I still have to go
Through further testing through my PCP to make sure I don't have any deficiencies but am feeling better now. The only thing different was the sudafed I have not taken that in years. It was a pill. I'm actually ok with gatoraid and that's helping with the electrolites.

I'm going to cut out all coffee n caffeine and try to focus on my hydration levels. Apparently all the meds I take cause this too. I also saw a study that says dehydration can increase elegies due to an increase in histamine production to conserve water when your low.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 10:18 PM (GMT -6)
There are a total of 2,973,496 posts in 326,136 threads.
View Active Threads


Who's Online
This forum has 161011 registered members. Please welcome our newest member, brittrosalia.
360 Guest(s), 4 Registered Member(s) are currently online.  Details
myilah, marcell, RobLee, Lvg123